Hail, Otero
- When
- June 3, 4:08 PM MST to 4:13 PM MST
- Where
- Otero County, Manzanola
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -103.867
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 1:35 PM MST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT THU JUN 3 2004 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY/TONIGHT...WILL KEEP THIS BRIEF AS TORNADO WATCH FOR THE EASTERN PLAINS IS ON THE WAY. BEST CAPES ARE ALONG THE I-25 CORRIDOR AS OF 20Z...WHILE BEST 0-6 KM SHEAR IS A LITTLE FARTHER EAST OVER THE PLAINS. LATEST RUC AND MESOETA PROG CAPE AXIS TO MIGRATE EASTWARD THROUGH THIS EVENING...WITH SEVERE THREAT INCREASING ON THE PLAINS AS SHEAR AND CAPE COME TOGETHER. INITIALLY THOUGHT RELATIVELY HIGH LCL HEIGHTS MIGHT LIMIT THE TORNADO THREAT SOMEWHAT...BUT SUPERCELLS ARE CERTAINLY POSSIBLE...AND WITH LA JUNTA CYCLONE SPINNING UP...SHEAR WILL BE MAXIMIZED ACROSS THE LOWER ARK VALLEY WHERE TORNADO THREAT IS HIGHEST. SHOULD SEE THINGS WIND DOWN LATE THIS EVENING OVER THE MTS AND OVER THE PLAINS AFTER MIDNIGHT. FRIDAY...AIR MASS OVER THE MOUNTAINS AND WEST DRIES OUT...WITH MOISTURE SLOW TO RECEDE OVER THE PLAINS. DECENT CAPES AND SHEAR AGAIN OVER THE FAR EAST PLAINS...THOUGH STORM INITIATION MAY BE MORE DIFFICULT DUE TO INCREASING CAP AND DRY AIR MASS ALONG THE I-25 CORRIDOR. WILL KEEP JUST ISOLATED POPS OVER THE ERN MTS AND PLAINS... DRY FARTHER WEST. SHOULD SEE MAX TEMPS RISE CONSIDERABLY WITH VERY WARM 700 MB TEMPS AND INCREASING DOWNSLOPE FLOW. APPEARS WINDS WILL BE JUST WEAK ENOUGH TO PREVENT ISSUANCE OF ANY FIRE WEATHER HIGHLIGHTS...THOUGH RH VALUES WILL BE VERY LOW OVER THE WEST ONCE AGAIN. --PETERSEN .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) MAIN CONCERN THROUGH THE WEEK WILL PRECIP SAT/SUN...THEN FIRE WEATHER IN THE EXTENDED. SAT/SUN...NW FLOW ALOFT AIDS IN SENDING IN NEXT SURGE TO MOVE INTO CWA SATURDAY...WHILE THE WEST REMAINS DRY. PRECIP WILL BE POSSIBLE ALONG THE EASTERN MTNS AND ADJACENT PLAINS IN THE AFTERNOON AND EVENING...AS FRONT MOVES INTO THE AREA. MID LEVEL TEMPS RUNNING 14- 16C...WILL BE WARM WEST...AND MAY MIX BRIEFLY TO THESE TEMPS AS NORTHERLY SURGE MOVES IN THEN COOLS BEHIND. EXTENT OF PRECIP WILL DEPEND ON SPEED OF INCOMING FRONT...IF IT CAN HOLD OFF UNTIL PEAK HEATING WOULD EXPECT MORE COVERAGE. GFS BLOWS UP MCS IN EAST CNTRL COLORADO...ETA NOT SO PROLIFIC BUT KEEPS BAND OF QPF ON EASTERN PLAINS. GUIDANCE FOR TEMPS ON PLAINS LOOKS HIGH GIVEN NORTH SURGE... LEFT GRIDS A LITTLE COOLER FOR SAT. SUNDAY THE UPPER RIDGE FLATTENS LEAVING MORE WESTERLY FLOW OVER THE AREA...AND SOUTHERLY FLOW DEVELOPS OVER THE PLAINS AS SFC LOW DEVELOPS IN MT AND LEE TROF RETURNS. ISOLATED POPS OVER THE AREA ARE FINE...AND MAY EVEN BE A BIT GENEROUS. TEMPS COULD REALLY JUMP THIS DAY...A MIX TO 500MB FAR EAST GIVES 97F...LOW 90S AND UPPER 80S CLOSER IN. WILL LEAVE AS IS FOR NOW. LAPSE RATES BOTH DAYS ARE 9+ MOST AREAS...AND WESTERN LOCATIONS WHICH DONT SEE ISOLATED THUNDERSTORMS MAY STILL GET ISOLD HIGH BASED TS AND VIRGA...SO GUSTY WINDS MAY BE A PROBLEM IN ISOLATED LOCATIONS. MONDAY THROUGH THURSDAY...WARM AND DRY SOUTHWEST FLOW SETS UP OVER THE STATE AS A TROF DIGS OUT WEST. WOULD EXPECT RHS TO DROP BACK DOWN INTO THE SINGLE DIGITS ESPECIALLY WEST...AND WARM OVERNIGHT LOWS WOULD LEAD TO POOR RECOVERY. AS FLOW ALOFT INCREASES...WINDS LOOK LIKE THEY WILL ONCE AGAIN BECOME A CONCERN FOR FIRE WX. KC && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 642 AM MDT THU JUN 3 2004 COZ058>089-093>099-041300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 642 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST COLORADO THIS AFTERNOON. ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE FROM THE I-25 CORRIDOR EASTWARD ACROSS THE EASTERN PLAINS...ESPECIALLY AFTER 2 PM THIS AFTERNOON AND INTO THE EVENING. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY ACROSS THE SOUTHEASTERN COLORADO MOUNTAINS AND PLAINS. THIS WOULD BE MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM ANY STORM WOULD BE CLOUD TO GROUND LIGHTNING...HAIL...AND LOCALLY GUSTY WINDS. ALSO...ON EACH DAY...THERE COULD BE THE POTENTIAL FOR ISOLATED DRY THUNDERSTORMS PRODUCING A FEW LIGHTNING STRIKES MAINLY ACROSS THE MOUNTAINS AND HIGH VALLEYS...ESPECIALLY ON FRIDAY. THIS WILL BE COUPLED WITH MUCH ABOVE AVERAGE TEMPERATURES...LOW DAYTIME HUMIDITY LEVELS...AN UNSTABLE ATMOSPHERE...AND LOCALLY GUSTY WINDS WHICH COULD LEAD TO CRITICAL FIRE WEATHER CONCERNS GIVEN THE RELATIVELY DRY FUEL CONDITIONS IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE FROM THE I-25 CORRIDOR EASTWARD ACROSS THE EASTERN PLAINS...ESPECIALLY AFTER 2 PM THIS AFTERNOON.
The Pueblo radar (KPUX), 48 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409008, 5409009, 5409010, 5409011.